I have been taking nortriptyline for 3 months now and have found great success feeling almost 90% normal. The only negative with it is the fatigue that has come as a side effect. If I weren’t an athlete I would probably stay on it and deal with the fatigue. Problem is, being active is a huge part of my life and the fatigue (especially in thee limbs) is hindering me quite a bit. I talked to my doctor tonight and we are going to take me off of nortriptyline. I am going to taper it for the next 2 weeks and hopefully be med free in a little over 2 weeks. Our plan is to have me go off of the meds and see if my baseline stays at about 90%. If my old symptoms return he’s going to put me on a calcium channel blocker. Hopefully it doesn’t even come to that point. But if it does, I was wondering if anyone has had success with any calcium channel blockers? Do they work? Any side effects I should be prepared for? Now hopefully it doesn’t come to this, but just in case.
I just weaned off nortrip and went on verapamil. I have to say I do feel a little of the rocking feeling but I am able to function fine. I only went off the nort because of weight gain, its comforting that I can go back on it if I need to because it did work well. Although i do work out a lot too, and I know what you mean about the fatigue with nort. I am not tired in my every day life, but I can’t run like I used to. Since I went on the verapamil I have had mild chest pains and kind of a jittery feeling, I am waiting to see if this passes in a week or so. I am not usually really med sensitive. I couldn’t handle Topamax or Propranolol though.
I was on lisinopril for hypertension, and my internist switched me to a Ca channel blocker to try to go two-for one. I was also eager to go off lisinopril because it reduced salivation, leading to dental problems.
The Ca-blocker’s noticeable side affect I’m reasonably sure about is that it seems to have reduced (I can’t say eliminated–well, especially in the context, I won’t say eliminated) loose bowels.
Neither diet nor Ca-channel blocker has eliminated symptoms so far.
I had been on lisinopril, but perhaps not a high-enough dose to be truly beneficial, because it made me so bleeding tired. OTOH, presently I’m using a fair amount of ambien to sleep, and I suspect I’m experiencing a hangover from it–or maybe that’s just the MAV.